Facebook Pixel

Is it normal to have your period come two weeks early after taking the morning after pill just 6 days prior? And if you have unprotected sex during this "period" can you get pregnant?

By January 23, 2016 - 11:09am
Rate This

I had never taken the morning after pill before this time. But I had unprotected sex on Saturday and took the pill that day. My period is always clockwork (28 days). It came 13 days early. It came the Thursday after I took the pill (so six days after the pill). I thought maybe it was spotting as I've read that the plan b pill can cause that and cause your period to be a week early or a week late. But I didn't read anything about it coming 2 weeks early! But this is definitely not spotting. It's a full, normal heaviness period with cramping that I normally don't have. I have a couple questions: I know it's not likely to get pregnant if you have sex while on your period. But since this one is so early, my ovulation must be messed up and off schedule. Could I get pregnant if I had unprotected sex while during this "early period". And if I wanted to get on birth control pills...would I need to wait till my body gets back on track naturally before I start them. I don't want to screw up my regular cycle anymore than I have already with the plan b pill. Thank you in advance for any advice!

Add a Comment4 Comments

HERWriter Guide

Hi Alex1234

Thanks for your post!

This kind of early period is normal after taking emergency contraception. Getting pregnant while on your period is rare - it only happens in women with very short cycles who ovulate a few days after their period (sperm can stay alive in a woman for up to 5 days).
You need to wait for your cycle to get back on track to start the birth control pill. Ask your doctor to prescribe the Pill for you but discuss which pill is the best for you and the right time to start.

January 24, 2016 - 9:25am
(reply to Susan Cody)

My "normal" period last 5 days...this shorter one only lasted 2, so now I'm concerned that maybe it was just spotting (which I've never had before) but it was heavy like a period, requiring me to use tampons etc. would you still say it's not likely that I am pregnant even after having unprotected sex on this 2 day period that was two weeks early. Just wondering if I need to take another plan b pill (as today is the last day of the 72hr window in which it is effective)? And then get my body back on track and start BC pills.

January 25, 2016 - 7:51am
HERWriter Guide (reply to Alex1234)

Hi Alex

Taking another Plan B is not going to help.

You need to trust in the process - side effect bleeding may only last a couple of days as it's not a real menstrual period.
Nobody can reassure you that you positively won't get pregnant but your risk is very low. You'll have to wait it out like all women have to!
Once you get your cycle back to normal (use condoms until then), talk to your doctor about which Pill is best for you.

January 25, 2016 - 4:49pm
(reply to Susan Cody)

Thank you!!

January 25, 2016 - 6:11pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!